Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Apr 6, 2006, 4:12 AM CDT for Jones County, Lyman County, South Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 4:12 AM CDT (09:12 UTC)
- Expired
- Apr 6, 2006, 5:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Jones County, SD, Lyman County, SD
The radar
The Rapid City radar (KUDX), 206 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:45 AM CDT, 27 minutes earlier.
Area forecast discussion, Apr 6, 3:45 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 345 AM CDT THU APR 6 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT THE BIGGEST CHALLENGE FACING THE NEAR TERM DEALS WITH PCPN COVERAGE AND TYPE TODAY THRU TONIGHT. CURRENTLY MODELS ARE TAKING 5H LOW FURTHER TO SOUTH THAN PREVIOUSLY THOUGHT..AND -TSRA JUST NOW REACHING FAR SW CWA. LATEST DAY1 OUTLOOK FROM SPC JUST CLIPS FAR SERN CWA. BEST INSTABILITY OCCURS THRU MORNING ACROSS SRN TO SE CWA WITH RESPECTABLE 7H-5H LAPSE RATES FROM 6 TO 7 DEGREES C. NAM MOST UNSTABLE CAPE VALUES REACH 500 J/KG BY 18Z WITH BEST LIS AROUND -1. BY 00Z FRIDAY THESE VALUES FALL OFF DRAMATICALLY AS DRY AIR BEGINS TO PUSH IN FROM NORTH. FOR NORTHERN COUNTIES...QUESTION REMAINS ON WHEN CONVECTIVE PCPN WILL PHASE OVER TO STRATIFORM TYPE AS 85H AND 7H TROWAL FEATURES TAKE OVER. THESE ALSO BOTH SLIP RAPIDLY SOUTH BY 00Z AS SFC AND 5H LOWS TAKE MORE SOUTHERLY ROUTE. ALSO WELL PRONOUNCED DRY PUNCH NOW ADVECTING THROUGH WRN NEB/WRN SD WITH SAT PIC SHOWING CLEAR SKIES. KEPT HIGHEST PROBABLITY PCPN TO THE SOUTHERN/WESTERN COUNTIES DURING DAY...TAPERING CHCS DOWN TO THE NE PART OF CWA. NEXT CONCERN IS WINDS TONIGHT. AS LOW SLOWLY SLIPS SOUTH...STRONG HIGH BUILDS IN FROM NORTH. MAV GUIDANCE SHOWING SUSTAINED WINDS AT OR ABOVE 30KTS FOR MANY PLACES. GIVEN STRENGTH OF SUBSIDENCE BEHIND EXITING SYSTEM AND CAA TAKING PLACE..SEE NO REASON TO DISCOUNT. WILL ISSUE A WIND ADVRY FOR ALL CWA FROM 00Z TO 12Z FRIDAY. THIS MAY BE A LITTLE LONG TIME WISE...BUT WOULD RATHER RUN LONG THAN HAVE LATER SHIFTS EXTEND ADVRY FOR AN HOUR OR TWO TO COVER. CLEARING EXPECTED RAPIDLY TONIGHT AND TRENDED POPS QUICKLY OUT OF CWA OVERNIGHT. REMAINDER OF NEAR TERM QUIET. BUILDING HEIGHTS AND WAA RETURNS TO CWA BY SATURDAY MORNING. MODELS DO PROG ANOTHER WAVE PASSING THROUGH CWA SATURDAY NIGHT...BUT LITTLE SEEN IN THE WAY OF MOISTURE WITH FEATURE. MIGHT BE A FEW ACCAS AS IT PASSES OVERHEAD BUT DONT EXPECT MUCH MORE THAN THAT. .LONG TERM...SUNDAY THROUGH WEDNESDAY MODELS IN FAIR AGREEMENT DURING THIS PERIOD. IT STARTS OFF WITH A WEAK SURFACE TROUGH IN THE AREA ON SUNDAY AND A WEAK DISTURBANCE PASSING TO THE NORTH SUNDAY NIGHT. A BROAD...AND RATHER FLAT...UPPER RIDGE WILL BE OVER THE CENTRAL U.S. ON SUNDAY. THE RIDGE WILL DRIFT EAST ON SUNDAY AND MONDAY AS AN UPPER TROUGH MAKES PROGRESS ACROSS THE WESTERN CONUS. MODELS AGREE THAT THIS UPPER TROUGH AND ITS SURFACE LOW WILL MOVE THROUGH THE CENTRAL AND NORTHERN PLAINS MONDAY NIGHT THROUGH TUESDAY NIGHT. HAVE CONTINUED WITH SLIGHT CHANCE POPS FOR NOW...BUT THIS MAY NEED TO BE INCREASED THE STRENGTH/TRACK OF THIS SYSTEM BECOMES MORE CERTAIN. MODELS DO VARY IN THE AMOUNT OF COLD AIR BEHIND THIS SYSTEM HOWEVER. WENT WITH A MODEL BLEND FOR TEMPS BY THE END OF THE PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY 00Z FRIDAY TO 12Z FRIDAY ALL COUNTIES. MN...WIND ADVISORY 00Z FRIDAY TO 12Z FRIDAY FOR BIG STONE AND TRAVERSE COUNTIES. && HINTZ/KNUTSVIG
Hazardous weather outlook, Apr 5, 5:39 AM CDT, 22 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 539 AM CDT WED APR 5 2006 MNZ039-061045- TRAVERSE- 539 AM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT. AN ISOLATED SEVERE STORM WILL BE POSSIBLE AS WELL. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERSISTENT RAINFALL FROM SHOWERS AND THUNDERSTORMS MAY AGGRAVATE FLOODING CONCERNS ACROSS TRAVERSE COUNTY ON THURSDAY AND THURSDAY NIGHT. WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA ON THURSDAY...WITH WINDS AROUND 30 MPH EXPECTED THURSDAY NIGHT AND EARLY FRIDAY. ON MONDAY NIGHT AND TUESDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ONCE AGAIN. THE MAIN THREAT WITH THE THUNDERSTORMS...FOR THURSDAY THROUGH TUESDAY...WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ046-SDZ003>011-015>023-034-036-037-061045- BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL-SULLY-HYDE-HAND- 539 AM CDT WED APR 5 2006 /439 AM MDT WED APR 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT...MAINLY AFTER MIDNIGHT. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA DURING THE DAY ON THURSDAY...POSSIBLY LINGERING INTO THE EVENING HOURS. WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA ON THURSDAY...AND REMAIN AROUND 30 MPH THROUGH EARLY FRIDAY MORNING. ON MONDAY NIGHT AND TUESDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ONCE AGAIN. THE MAIN THREAT WITH THE THUNDERSTORMS...FOR THURSDAY THROUGH TUESDAY...WILL BE LIGHTNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033-035-045-048-051-061045- STANLEY-HUGHES-JONES-LYMAN-BUFFALO- 539 AM CDT WED APR 5 2006 /439 AM MDT WED APR 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT...MAINLY AFTER MIDNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA DURING THE DAY ON THURSDAY...POSSIBLY LINGERING INTO THE EVENING HOURS. WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA ON THURSDAY...AND REMAIN AROUND 30 MPH THROUGH EARLY FRIDAY MORNING. ON MONDAY NIGHT AND TUESDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ONCE AGAIN. THE MAIN THREAT WITH THE THUNDERSTORMS...FOR THURSDAY THROUGH TUESDAY...WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. KNUTSVIG
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:02 AM CDT | Wind Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 30 hr |
| Apr 6, 4:58 AM CDT | Severe Thunderstorm Warning | ABR | Jones, Lyman | 47 min |
| Apr 6, 5:50 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 40 min |
| Apr 6, 8:14 AM CDT | Severe Thunderstorm Warning | ABR | Hand | 31 min |
| Apr 6, 10:55 AM CDT | Severe Thunderstorm Warning | ABR | Hand | 35 min |
| Apr 6, 11:14 AM CDT | Severe Thunderstorm Warning | ABR | Spink | 31 min |
| Apr 6, 11:32 AM CDT | Severe Thunderstorm Warning | ABR | Hand | 28 min |
| Apr 6, 12:05 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 25 min |
| Apr 6, 12:10 PM CDT | Flash Flood Warning | ABR | Spink | 6 hr |
| Apr 6, 12:34 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 41 min |
| Apr 6, 12:59 PM CDT | Severe Thunderstorm Warning | ABR | Sully | 27 min |
| Apr 6, 1:32 PM CDT | Flash Flood Warning | ABR | Clark | 6 hr |
| Apr 6, 3:27 PM CDT | Flash Flood Warning | ABR | Day | 4 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.